Hail, Macoupin
- When
- June 8, 6:31 AM CST
- Where
- Macoupin County, Staunton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.020, -89.780
Elevated storms developed over the area with some storms becoming severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Elevated storms developed over the area with some storms becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 8, 5:36 AM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 636 AM CDT MON JUN 8 2009 .DISCUSSION... /321 AM CDT MON JUN 8 2009/ .SYNOPSIS... CLUSTERS OF SHOWERS AND THUNDERSTORMS ONGOING THIS MORNING ACROSS MIDWEST...ALTHOUGH MOST OF THE ACTIVITY HAS REMAINED WEST AND NORTH OF THE FA. A STATIONARY FRONT EXTENDS EASTWARD INTO SOUTHERN IA AND NORTHERN IL FROM A LOW IN SW IA. A COLD FRONT EXTENDS SW INTO NORTH CENTRAL OK. THIS LOW WILL MOVE NORTHEAST TODAY DRAGGING THE COLD FRONT THROUGH THE FA THIS AFTERNOON AND EVENING. ...DISCUSSION... .TODAY AND TONIGHT...A GREAT DEAL OF UNCERTAINLY EXISTS ON HOW TODAY WILL PLAY OUT. THERE ARE SEVERAL FACTORS AT WORK TODAY. MORNING CONVECTION IS A MAJOR FACTOR. IF ONGOING ACTIVITY OVER EASTERN KS AND WESTERN MO CAN MAINTAIN ITSELF...THEN AFTERNOON ACTIVITY LOOKS LESS LIKELY ALTHOUGH THIS IS NOT THE CURRENT THINKING. CONVECTION SHOULD WEAKEN AS IT PUSHES EASTWARD INTO FA DURING THE MORNING. CONVECTIVE DEBRIS CLOUDS SHOULD THIN DURING THE AFTERNOON ALLOWING TEMPS TO WARM INTO THE 80S. A DEPARTING SHORT WAVE CURRENTLY ENTERING WESTERN MO MAY ALSO SERVE TO INHIBIT CONVECTION LATER TODAY. MODELS...IN GOOD AGREEMENT...HAVE SLOWED THE FRONT A LITTLE OVER THE PAST 24 HRS...NOW NOT PUSHING THROUGH THE STL METRO UNTIL CLOSER TO 00Z AND CLEARING THE SE FA BY 06Z. THIS SHOULD ALLOW THE ATMOSPHERE ENOUGH TIME TO RELOAD....ALLOWING AT LEAST SCATTERED CONVECTION TO BREAK OUT DURING THE LATE AFTERNOON HOURS FROM JUST EAST OF A KUIN TO KCOU LINE. THE ENTIRE CWA HAS A SLIGHT RISK FOR SVR TSTMS TODAY. THIS SEEMS REASONABLE GIVEN THERE WILL BE 3000-3500 J/KG OF CAPE...30-40 KTS OF SHEAR AND MID LEVEL LAPSE RATES AROUND 7 DEG C/KM. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THIS EVENT. .TUESDAY THROUGH FRIDAY... THE NAM AMPLIFIED THE THROUGH OVER THE UPPER MIDWEST MORE THAN THE OTHER MODELS DURING THIS TIME PERIOD AND ALSO TRACKED THE SURFACE LOWER SLOWER AND FURTHER NW THAN THE OTHER SOLUTIONS...CHOSE NOT TO USE FOR THIS REASON. GFS SUFFERED FROM CONVECTIVE FEEDBACK AS USUAL...DEVELOPING AND TRACKING A SURFACE LOW FROM NORTHERN MO INTO IL TUESDAY NIGHT INTO WEDNESDAY. SIDED WITH ECMWF AND SREF FOR THIS PACKAGE. TUESDAY SHOULD BE A DRY DAY AS SURFACE HIGH SLIDES TO THE NORTH. THIS SETS UP RETURN FLOW FOR TUESDAY NIGHT AND MORE PRECIP. WARM FRONT DEVELOPS OVER MO AND SOUTHERN IL LATE TUESDAY AND IS THE FOCUS FOR SHOWERS AND TSTMS OVERNIGHT. THE FRONT LIFTS NORTH INTO NORTHERN MO WEDNESDAY/ WEDNESDAY NIGHT BEFORE PUSHING BACK SOUTH THURSDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL GIVEN PWATS WILL BE WELL ABOVE CLIMO AND SEVERAL WEAK SHORT WAVES WILL PASS THROUGH THE MID-MS VALLEY. FRONT TO CLEAR THE AREA THURSDAY NIGHT. TEMPS TO REMAIN AT OR BELOW NORMAL DUE TO PRECIP CHANCES AND CLOUD COVER. NO SIGNIFICANT CHANGES MADE PAST FRIDAY. MILLER && .AVIATION... /626 AM CDT MON JUN 8 2009/ FOR THE 12Z TAFS... SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS EASTERN MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING...WITH THE GREATEST CONCENTRATION OF THUNDER AROUND 30-50 NM WEST OF KSTL. THIS ACTIVITY IS OCCURRING WITHIN A REGION OF LARGE SCALE ASCENT ASSOCIATED WITH THE SHORT WAVE TROF IN ERN KS AND IS ALSO WELL AHEAD OF THE COLD FRONT. IMPACTS OF ANY PRECIPITATION SHOULD BE OVER THE NEXT SEVERAL HOURS WITH THUNDER MENTIONED IN THE STL AREA TAFS. IN THE WAKE OF THIS PRECIPITATON...CLOUDS SHOULD THIN AHEAD OF THE FRONT AND WEAK LARGE SCALE SUBSIDENCE WILL OCCUR WITH THE FROPA. THIS SHOULD LIMIT THE COVERAGE OF ANY ADDITIONAL THUNDERSTORMS WITH THE COLD FRONT TO ISOLD-SCATTERED COVERAGE MAINLY AFTER 20Z. GIVEN BOTH THE UNCERTAINTY WITH THE OCCURRENCE/COVERAGE AND TIMING...HAVE OPTED TO ONLY MENTION VCTS AT BEST. WEAK HIGH PRESSURE WILL MOVE INTO THE AREA BEHIND THE FRONT TONIGHT WITH VFR CONDITIONS PREVAILING. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 444 AM CDT MON JUN 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 444 AM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE ENTIRE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 529 AM CDT MON JUN 8 2009 MOZ041-042-050-051-081115- AUDRAIN MO-BOONE MO-CALLAWAY MO-MONTGOMERY MO- 529 AM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUDRAIN...BOONE... MONTGOMERY AND CALLAWAY COUNTIES UNTIL 615 AM CDT... AT 528 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FULTON...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FULTON...MEXICO... MONTGOMERY CITY...WELLSVILLE...MURRY...HALLSVILLE...AUXVASSE... WILLIAMSBURG...SHAMROCK...MINEOLA...BIG SPRING...MARTINSBURG...NEW FLORENCE...LADDONIA...FARBER...MOKANE...STEEDMAN...HATTON...KINGDOM CITY AND REFORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0612 AM HAIL FULTON 38.85N 91.95W
06/08/2009 M0.50 INCH CALLAWAY MO TRAINED SPOTTER
HAIL QUARTER TO ONE HALF INCH...SHORT LIVED. RAIN FELL
IN 30 MINUTES.
&&
EVENT NUMBER LSX0902201
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL 1 WNW ASHLAND 38.78N 92.27W
06/08/2009 M0.75 INCH BOONE MO PUBLIC
AVERAGE SIZE ONE QUARTER INCH. DURATION 5 MINUTES.
&&
EVENT NUMBER LSX0902203
KARLZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 659 AM CDT MON JUN 8 2009 MOZ061>063-065-081245- FRANKLIN MO-JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO- 659 AM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES... SOUTHWESTERN ST. LOUIS...EASTERN FRANKLIN AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 745 AM CDT... AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNION...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ST. CLAIR...UNION... WASHINGTON...VILLA RIDGE...GRAY SUMMIT...PACIFIC...EUREKA... WILDWOOD...BYRNES MILL...DARDENNE PRAIRIE...ELLISVILLE...BALLWIN... CLARKSON VALLEY...MANCHESTER...CHESTERFIELD...MURPHY...HIGH RIDGE... WELDON SPRING...COTTLEVILLE AND ST. PETERS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0702 AM HAIL 1 SW WASHINGTON 38.54N 91.03W
06/08/2009 M0.70 INCH FRANKLIN MO TRAINED SPOTTER
PEA TO DIME SIZE HAIL AT HIGHWAY YY AND AJ. DURATION
0658 TO 0702 AM.
&&
EVENT NUMBER LSX0902204
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0728 AM HAIL TOWN AND COUNTRY 38.62N 90.48W
06/08/2009 M0.25 INCH ST. LOUIS MO TRAINED SPOTTER
DURATION 30 SECONDS.
&&
EVENT NUMBER LSX0902205
KARLZThe St Louis radar (KLSX), 86 km away, was scanning. The volume nearest the first event began at 12:31 UTC.
5 hail. Local standard time, as filed.
The large hail broke a few windows on a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178154, 178155, 178172, 178173, 178174.